South Dakota, 2004Damaging Wind in South Dakota, July 11, 2004
July 11, 2004 · NWS FSD · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 11, 7:15 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 11, 7:15 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
815 PM CDT SUN JUL 11 2004
.DISCUSSION...
MAIN CONCERN THIS EVENING IS CHANCE FOR PCPN AND THEN FOR FOG IN
PARTS OF THE REGION. LOOKING AT CONVECTIVE CHANCES. NUMEROUS CELLS
MOVING TOWARD THE MISSOURI RIVER FROM WRN SD AT THIS TIME. KABR AND
KLBF SOUNDINGS SHOW A SUBSTANTIAL CAP AS ONE MOVES EAST. CONVECTION
NEAR PIR MAY BE SHOWING EFFECTS OF CAP AS IT HAS BEGUN TO WEAKEN.
THIS CAP LOOKS LIKE IT SHOULD PREVENT ANY CONVECTION FROM REACHING
THE CWA OVERNIGHT...EVEN ELEVATED CONVECTION SO WL LEAVE DRY. AS
FOR FOG...WEAK WIND SHIFT MOVED THROUGH SW MN EARLIER THIS EVENING.
AS SUNSETS EXPECT THAT FLOW WILL BECOME LIGHT SE IN SW MN. WITH
AMPLE RAINFALL AND MSTR APPROXIMATELY 100 MB DEEP...THIS WOULD SEEM
TO BE CONDUCIVE FOR FOG DEVELOPMENT. SO WILL ADJUST GRIDS AND TO
INDICATE SOME DENSE FOG POSSIBLE IN SW MN. WILL NOT ISSUE DENSE FOG
ADVISORY AT THIS TIME AS COVERAGE AND DURATION OF FOG UNKNOWN AT
THIS TIME.
EXCEPT FOR MINOR CHANGES TO CLOUD GRIDS TO ANTICIPATE CIRRUS COMING
OVER THIS EVENING...AND WIND GRIDS...FOR OTHER CHANGES FROM CURRENT
FORECAST ANTCIPATED.
NEW ZFP AND GRIDS OUT BY 845 PM CDT.
&&
.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
SCHUMACHER
Hazardous weather outlook, Jul 11, 8:18 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
918 PM CDT SUN JUL 11 2004
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
918 PM CDT SUN JUL 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE ACROSS THE AREA
LATE MONDAY AFTERNOON AND MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Jerauld
- When
- July 11, 10:50 PM CST
- Where
- Jerauld County, 11 mi SW of Wessington Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.967, -98.717
Thunderstorm winds caused crop damage. The amount of damage was not known.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 11, 20041 death · 1 event
- Flash Flooding and Hail in Montana, July 11, 2004$675,000 · 4.25 in hail · 35 events
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, July 11 to 12, 2004$150,000 · 55 kt wind · 7 events
- Lightning Strike in North Carolina, July 11, 2004$200,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 11, 2004$104,000 · 1.75 in hail · 12 events
- Flash Flood and Hail in Iowa, July 11, 2004$102,000 · 1.75 in hail · 12 events
- Wildfire in California, July 11 to 17, 20047 injured · 1 event
- Lightning Strike in Florida, July 11, 2004$130,000 · 1 event
- Damaging Wind in South Carolina, July 11, 2004$110,000 · 60 kt wind · 1 event
- Wildfire in California, July 11 to 13, 2004$80,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5415997.